Article Text

PDF

Cardiac rupture after thrombolytic therapy: the use of aprotinin to reduce blood loss after surgical repair.
  1. C A van Doorn,
  2. C M Munsch,
  3. J C Cowan
  1. Cardiothoracic Surgery and Medical Cardiology, General Infirmary, Leeds.

    Abstract

    Emergency cardiac surgery after recent thrombolytic therapy is associated with increased blood loss. A patient underwent emergency repair of a ruptured left ventricle after intravenous streptokinase treatment for acute coronary occlusion. High dose aprotinin was given during the operation to reduce the expected blood loss. Surgical repair was successful without bleeding complications. Total postoperative blood loss was 365 ml.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.